Alert archive / Pennsylvania / Snow Advisories in 2007
Snow Advisory 4, NWS State College, PA
NWS State College, PA issued this snow advisory at Feb 22, 2007, 3:15 PM EST for 4 counties in Pennsylvania. It took effect at Feb 22, 2007, 4:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 3:15 PM EST (20:15 UTC)
- In effect from
- Feb 22, 2007, 4:00 PM EST
- Expired
- Feb 23, 2007, 7:00 AM EST
- In force
- 15 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 222015 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EST THU FEB 22 2007 ...A FEW INCHES OF SNOW EXPECTED ACROSS THE NORTHWEST AND LAUREL MOUNTAINS... .SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING AND INTO TONIGHT IN THE WAKE OF A POTENT ALBERTA CLIPPER SYSTEM. INCREASING UPSLOPE WINDS WILL AID IN GENERATING LIGHT SNOW ACCUMULATIONS OVER THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS...WITH THE HIGHEST SNOWFALL AMOUNTS EXPECTED TO FALL ACROSS THE SNOW BELT REGION OF NORTHWEST WARREN COUNTY AS WELL AS THE HIGHER ELEVATIONS OF THE SOUTHWEST MOUNTAINS. PAZ004-005-024-033-230415- /O.NEW.KCTP.SN.Y.0004.070222T2100Z-070223T1200Z/ WARREN-MCKEAN-CAMBRIA-SOMERSET- 315 PM EST THU FEB 22 2007 ...SNOW ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING AND OVERNIGHT ACROSS THE NORTHWEST AND LAUREL MOUNTAINS. LIGHT SNOW ACCUMULATIONS ON THE ORDER OF 2 TO 4 INCHES ARE EXPECTED BY EARLY FRIDAY MORNING. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO FALL OVER NORTHWEST WARREN COUNTY AS WELL THE HIGHER TERRAIN OF THE SOUTHWEST MOUNTAINS...INCLUDING LOCATIONS SUCH AS LAUREL SUMMIT AND MOUNT DAVIS IN SOMERSET COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STEINBUGL/MARTIN
3 follow-up statements
000 WWUS41 KCTP 230225 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 PM EST THU FEB 22 2007 ...A FEW INCHES OF SNOW EXPECTED ACROSS THE NORTHWEST AND LAUREL MOUNTAINS... .SNOW SHOWERS WILL CONTINUE TONIGHT IN THE WAKE OF A POTENT ALBERTA CLIPPER SYSTEM. INCREASING UPSLOPE WEST-NORTHWEST WINDS WILL AID IN GENERATING LIGHT SNOW ACCUMULATIONS OVER THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS...WITH THE HIGHEST SNOWFALL AMOUNTS EXPECTED TO FALL ACROSS THE SNOW BELT REGION OF NORTHWEST WARREN COUNTY AS WELL AS THE HIGHER ELEVATIONS OF THE LAUREL MOUNTAINS. PAZ004-005-024-033-231030- /O.CON.KCTP.SN.Y.0004.000000T0000Z-070223T1200Z/ WARREN-MCKEAN-CAMBRIA-SOMERSET- 925 PM EST THU FEB 22 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. SNOW SHOWERS WILL CONTINUE OVERNIGHT ACROSS THE NORTHWEST AND LAUREL MOUNTAINS. SNOW ACCUMULATIONS ON THE ORDER OF 2 TO 5 INCHES ARE EXPECTED BY EARLY FRIDAY MORNING. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO FALL OVER NORTHWEST WARREN COUNTY AS WELL THE HIGHER TERRAIN OF THE LAUREL MOUNTAINS...INCLUDING LOCATIONS SUCH AS LAUREL SUMMIT AND MOUNT DAVIS IN SOMERSET COUNTY. THE STRONG AND GUSTY NORTHWEST WINDS WILL ALSO MAKE IT DIFFICULT TO TRAVEL...WITH BLOWING AND DRIFTING SNOW LIMITING VISIBILITIES AND MAKING IT DIFFICULT TO KEEP THE ROADS CLEARED. THE SNOW IS EXPECTED TO TAPER OFF AROUND SUNRISE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO
000 WWUS41 KCTP 230956 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 AM EST FRI FEB 23 2007 PAZ004-005-024-033-231200- /O.CON.KCTP.SN.Y.0004.000000T0000Z-070223T1200Z/ WARREN-MCKEAN-CAMBRIA-SOMERSET- 456 AM EST FRI FEB 23 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. NORTHWEST WINDS WILL CONTINUE SNOW SHOWERS EARLY THIS MORNING BEFORE DIMINISHING AFTER SUNRISE. TOTAL SNOW ACCUMULATIONS ON THE ORDER OF 2 TO 5 INCHES ARE EXPECTED BY 7 AM. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO FALL OVER NORTHWEST WARREN COUNTY AS WELL THE HIGHER TERRAIN OF THE LAUREL MOUNTAINS... INCLUDING LOCATIONS SUCH AS LAUREL SUMMIT AND MOUNT DAVIS IN SOMERSET COUNTY. THE STRONG AND GUSTY NORTHWEST WINDS WILL ALSO MAKE IT DIFFICULT TO TRAVEL...WITH BLOWING AND DRIFTING SNOW LIMITING VISIBILITIES AND MAKING IT DIFFICULT TO KEEP THE ROADS CLEARED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KCTP 231225 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 725 AM EST FRI FEB 23 2007 ...SNOW SHOWERS WILL GRADUALLY DIMINISH TODAY... .COLD AIR AND THE GUSTY NORTHWEST WIND THAT BROUGHT FREQUENT SNOW SHOWERS AND NARROW BANDS OF HEAVIER SQUALLS WILL GRADUALLY ABATE THIS MORNING. SCATTERED SNOW SHOWERS PERSISTING INTO THIS AFTERNOON WILL STILL BRING ANOTHER INCH OR TWO OF SNOW ACCUMULATION TO SOME LOCATIONS. PAZ004-005-024-033-231330- /O.EXP.KCTP.SN.Y.0004.000000T0000Z-070223T1200Z/ WARREN-MCKEAN-CAMBRIA-SOMERSET- 725 AM EST FRI FEB 23 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL CONTINUE TO GUST OVER 25 MPH AT TIMES INTO EARLY THIS AFTERNOON AND COMBINE WITH COLD...MOIST AIR BEING LIFTED INTO THE MOUNTAINS...TO PRODUCE NARROW BANDS OF SNOW SHOWERS AND A FEW SQUALLS. SOME LOCATIONS COULD SEE ANOTHER INCH OR TWO OF SNOW ACCUMULATION THROUGH NOON FROM SCATTERED SNOW SHOWERS. HOWEVER...WIDESPREAD ACCUMULATING SNOW HAS ENDED IN MOST AREAS OF NORTHWESTERN PENNSYLVANIA. USE EXTRA CAUTION IF YOU PLAN TO TRAVEL THIS MORNING AS MANY UNTREATED ROADS WILL BE SNOW COVERED AND SLIPPERY. $$ LAMBERT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Feb 22, 12:09 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 22, 12:09 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1209 PM EST THU FEB 22 2007 .SHORT TERM /REST OF TODAY/... UPDATE TO CLEAN UP MORNING WORDING AND REMOVE THUNDER FROM GRIDS AND TEXT FORECAST. INTENSE LINE OF MOD TO HVY SHSNRA NOW EXITING ERN SECTIONS AND HAVE TWEAKED POPS ACCORDINGLY. WILL BE LOOKING INTO A POTENTIAL WIND ADVY FOR TNT. NEW ZONES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 335 AM EST THU FEB 22 2007/ SHORT TERM /TODAY/... AN INTERESTING DAY IN STORE AS A POTENT ALBERTA CLIPPER RACES THRU THE REGION. SYSTEM ACTUALLY HAD A FEW LIGHTNING STRIKES ASSOC WITH IT LAST EVENING...AND WATER VAPOR SHOWS A NICE AREA OF MID LEVEL DRYING DEVELOPING IN THE WAKE OF THE TIGHT SWIRL COMING INTO THE CTRL GR LAKES. MODELS DRIVE A STRONG UPPER JET SOUTHEAST INTO THE OHIO VALLEY WITH PA COMING UNDER THE LEFT EXIT EARLY IN THE DAY. GUIDANCE IS CONSISTENT IN SHOWING STEEPENING MID LEVEL LAPSE RATES AND ERODING STABILITY DEVELOPING QUICKLY THIS MORNING. BY MID TO LATE MORNING T-TOTALS ARE FCST TO EXCEED 50 IN MOST AREAS. THE SFC TROF SHUD PASS OR REFORM EAST OF THE CENTRAL MOUNTAINS BY EARLY AFTERNOON BRINGING AN END TO THE BEST THREAT FOR SNOW SQUALLS/ISOLATED THUNDER...BUT COLD AIR POURING IN WILL KEEP THE CHANCE OF SNOW OR RAIN SHOWERS AND FLURRIES. CONSIDERED A WIND ADV WITH SURROUNDING OFFICES THIS MORNING...BUT HAVE CHOSEN TO PASS FOR NOW AS IT LOOKS LIKE BEST ISALLOBARIC PRESSURE CENTER WILL PASS NORTH OF THE REGION AND NOT UNTIL LATE TONIGHT. USUALLY LIKE TO SEE 6 HOUR RISES IN EXCESS OF ABOUT 6 OR 7 MB TO GET INTO ADV CRITERIA. IT WILL GET GUSTY BUT HAVE KEPT WIND GUSTS IN THE 35-40 MPH RANGE FOR THE MOST PART AS PROGGED 850 WINDS IN THE ANOMALY CHARTS ONLY IN THE 1-2 STD DEV ABOVE NORMAL RANGE. LA CORTE LONG TERM /TONIGHT THROUGH WEDNESDAY/... NEXT FRONTAL SYSTEM HAS BEEN ADVERTISED FOR DAYS TO BEGIN MOVING IN SOMETIME LATE SAT NIGHT OR SUNDAY. STILL LOOKS POTENTIALLY MESSY WITH COLD AIR DAMMING CREATING A WINTRY MIX POSSIBILITY. STILL TOO EARLY TO GET VERY DETAILED BUT WENT FOR A WINTRY MIX CHANGING TO RAIN SUNDAY. MODELS SUGGEST IT WILL TAKE UNTIL SOME TIME TUES TO RID US OF THAT SYSTEM BEFORE NEW HIGH PRESSURE IS ALLOWED TO BUILD IN FOR MID WEEK. LA CORTE AVIATION /08Z-06Z/... MOIST LOWER ATMOSPHERE AFTER SNOW-MELT IN RECENT DAYS COMBINED WITH FALLING TEMPS OVERNIGHT WILL CREATE PATCHY FOG AND LOCAL...MAINLY MVFR VSBYS THROUGH THE MORNING HOURS. A SHORTWAVE TROF/LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE REGION TODAY. MOISTURE INCREASING AHEAD OF THE SYSTEM WILL LEAD TO LOWERING AND THICKENING CIGS AND SCATTERED SHOWERS THROUGH THE DAY. CIGS WILL BE VFR FOR THE MOST PART BUT EARLY THIS MORNING...FOR SEVERAL HOURS AROUND SUNRISE...AREAS OF MVFR AND LCL IFR WILL PREVAIL. SHOWER ACTIVITY ..MAINLY RAIN ACROSS THE SOUTH...RAIN AND SNOW MIXED ACROSS THE NORTH...WILL BE MAINLY LIGHT WITH ONLY TEMPORARY VSBY/CIG REDUCTIONS EXPECTED. GARTNER && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...STEINBUGL
Hazardous weather outlook, Feb 22, 4:06 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 AM EST THU FEB 22 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-230915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 406 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT A FRONTAL SYSTEM MOVING THROUGH THE REGION TODAY WILL BRING A MIXTURE OF RAIN AND SNOW SHOWERS...WITH HEAVY SQUALLS POSSIBLE IN SOME AREAS. WIDESPREAD HEAVY SNOW IS NOT ANTICIPATED...BUT HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP AS THE PRECIPITATION MOVES ACROSS THE AREA. NO ADVISORIES OR WARNINGS ARE ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL SYSTEM IS EXPECTED TO APPROACH THE REGION BY LATER IN THE WEEKEND. THE POTENTIAL EXISTS FOR A WINTRY MIX AT THE ONSET OF THE STORM...POSSIBLY CAUSING A LIGHT COATING OF SNOW OR ICE. THE MIXED PRECIPITATION SHOULD CHANGE TO ALL RAIN DURING THE DAY SUNDAY. THE POTENTIAL FOR RAIN AND SNOW MELT WILL HAVE TO BE MONITORED TO DETERMINE IF ANY THREAT FOR FLOODING MAY DEVELOP. NO WATCHES OR WARNINGS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LA CORTE
In the hours before
Special weather statement, Feb 22, 9:45 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 AM EST THU FEB 22 2007 PAZ006-011-012-017>019-024>028-034-037-041-045-046-049-221545- BEDFORD-BLAIR-CAMBRIA-CAMERON-CLEARFIELD-HUNTINGDON-JUNIATA-MIFFLIN- NORTHERN CENTRE-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER- SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-TIOGA-UNION- 945 AM EST THU FEB 22 2007 ...A SNOW SQUALL WILL AFFECT BEDFORD...JUNIATA...HUNTINGDON... BLAIR...MIFFLIN...TIOGA...CLEARFIELD...CAMERON...CAMBRIA...POTTER... UNION...CLINTON...LYCOMING AND CENTRE COUNTIES... AT 941 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSE SNOW SQUALL ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF WELLSVILLE TO 9 MILES EAST OF CLEARFIELD TO 6 MILES SOUTH OF PORTAGE...MOVING EAST AT 50 MPH. THE SQUALL WILL BE NEAR GENESEE...WHARTON...SKI GAP...SANDY RIDGE AROUND 950 AM...TYRONE...TIPTON...SINKING VALLEY...ROARING SPRING AROUND 955 AM...ULYSSES AND TAMARACK AROUND 1000 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 124 AND 195...I-99 BETWEEN MILE MARKERS 14 AND 51. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...ROUTE 22...ROUTE 22/522...ROUTE 220...ALT ROUTE 220...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 14...STATE ROAD 26... STATE ROAD 45...STATE ROAD 120...STATE ROAD 350...STATE ROAD 449... STATE ROAD 453. THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO LESS THAN A QUARTER OF A MILE. USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS POTENTIALLY DANGEROUS SNOW SQUALL. FORECASTER: STEINBUGL
Special weather statement, Feb 22, 10:48 AM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EST THU FEB 22 2007 PAZ028-037-041-042-046-049>053-056-057-063-221700- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-CUMBERLAND- 1048 AM EST THU FEB 22 2007 ...A FAST MOVING SNOW SQUALL TO AFFECT EAST CENTRAL PENNSYLVANIA... AN INTENSE...FAST MOVING SNOW SQUALL WILL QUICKLY MOVE EAST ACROSS THE AREA AT 40 TO 50 MPH. BRIEF...HEAVY SNOWFALL WILL RAPIDLY REDUCE VISIBILITIES TO A QUARTER MILE OR LESS ALONG AND NORTH OF INTERSTATE 80. A QUICK COATING OF SNOW IS ALSO POSSIBLE. PRECIPITATION MAY START OUT AS LIGHT TO MODERATE RAIN AND THEN QUICKLY CHANGE OVER TO SNOW SOUTH OF INTERSTATE 80 ACROSS THE CENTRAL RIDGE AND VALLEY REGION. EXPECT VISIBILITIES TO BE REDUCED TO A MILE OR LESS OVER THESE LOCATIONS. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING INTO OR THROUGH THIS POTENTIALLY DANGEROUS SQUALL. STEINBUGL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:14 PM EST | Wind Advisory | CTP | Bedford, Blair, Cambria, Somerset | 19 hr |
Nearby
Snow Advisories in Pennsylvania, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.